MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-18
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the patient had an internal carotid artery aneurysm, which was accessed through the right radial artery.6f105 distal access catheter to establish access, aneurysm neck width 4mm.  healthcare provider (hcp) used a 3.5-16 blood flow diversion dense mesh stent.After the proximal end of the stent was anchored and opened, when the tail end of the stent had not reached the detachment point, the stent was detached prematurely.Dsa angiography showed that the aneurysm was not completely covered, because the same type of stent was not available, and then it was bridged and implanted with a blood flow diversion dense mesh stent 4-18.After the stent was deployed, dsa angiography showed retention of contrast agent in the aneurysm and the aneurysm was well sealed.The pipeline was used for an approved indication.The device and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured left ophthalmic segment of the internal carotid artery an eurysm with a max diameter of 4.7 mm and a 3.3 mm neck diameter.The landing zone was 2.75mm distally and 2.94mm proximally.It was noted the patient's vessel tortuosity was minimal.Dual antiplatelet therapy (dapt) was administered, platelet reactivity units (pru) level 200.Angiographic result post procedure was internal carotid artery ophthalmic segment aneurysm.Ancillary devices include a marksman microcatheter and avigo guidewire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19392194
Report Number2029214-2024-00969
Device Sequence Number7761995
Product Code OUT
UDI-Device Identifier00763000284350
UDI-Public00763000284350
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-400-18
Device Catalogue NumberPED2-400-18
Device Lot NumberB649890
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Initial Report FDA Received Date05/24/2024
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale